New York, 2008Hail and Damaging Winds in New York, June 22 to 23, 2008
June 22 to 23, 2008 · NWS ALY · 23 events in 7 counties and zones
A developing upper level trough, combined with several weak surface boundaries, led to the development of numerous showers and thunderstorms during Sunday afternoon and evening on June 22nd, some of which became severe. Additional isolated severe thunderstorms developed late Sunday night, into the early morning hours of Monday June 23rd.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 23
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A developing upper level trough, combined with several weak surface boundaries, led to the development of numerous showers and thunderstorms during Sunday afternoon and evening on June 22nd, some of which became severe.
Additional isolated severe thunderstorms developed late Sunday night, into the early morning hours of Monday June 23rd.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Jun 22, 5:54 AM EST, 3 hours 21 minutes earlier.
Area forecast discussion, Jun 22, 5:54 AM EST, 3 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
654 AM EDT SUN JUN 22 2008
.SYNOPSIS...
SEVERAL DISTURBANCES IN ADVANCE OF AN UPPER LEVEL LOW OVER
SOUTHERN ONTARIO AND THE GREAT LAKES REGION WILL PRODUCE PERIODS OF
SHOWERS AND THUNDERSTORMS TODAY THROUGH MONDAY. SOME OF THE
THUNDERSTORMS MAY BECOME STRONG TO SEVERE. THE OCCLUDED FRONT TO
THE SYSTEM WILL MOVE EAST OF THE REGION MONDAY NIGHT INTO TUESDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE KENX/MOSAIC RADAR THIS MORNING SHOWS A BAND OF SHOWERS AND
THUNDERSTORMS SLOWLY MOVING N/NE ACROSS CNTRL NY...INTO NRN AND
ERN NY IN ASSOCIATION WITH A THERMAL/PREFRONTAL TROUGH. SOME
CONVECTION CONTINUES IN THIS BAND. CONVECTIVE PARCELS APPEAR TO
BE ELEVATED IN NATURE...BUT SHOULD TRANSITION TO SURFACE BASE BY
THE LATE MORNING ACCORDING TO BUFKIT GUIDANCE.
A VERY NEBULOUS AND MURKY SEVERE WEATHER POTENTIAL FOR THE LATE
MORNING AND AFTERNOON WITH FORECASTER CONFIDENCE LOW. SPC
CONTINUES A SLIGHT RISK FOR THE FCST AREA. IT APPEARS THE MORNING
CONVECTION MAY PRODUCE SOME OUTFLOW BOUNDARIES THAT MAY FOCUS
MULTICELLULAR CONVECTION THAT FORMS MULTIPLE LINES BASED ON THE
UNIDIRECTIONAL SOUTHWESTERLY WIND PROFILE /850-300 HPA/ ON THE
EAST SIDE OF AN UPPER LEVEL H500 TROUGH OVER S-CNTRL ONTARIO AND
THE GREAT LAKES REGION. IT IS INTERESTING THAT SFC DEWPOINTS
UPSTREAM OF THIS BAND OF SHOWERS AND THUNDERSTORMS ARE STILL ONLY
IN THE MID AND UPPER 50S. CAREFUL INSPECTION OF GFS/NAM MODEL
SOUNDING GUIDANCE IS SHOWING WIDESPREAD 60S /IN SOME CASES MID AND
UPPER 60S BY THE PM/. THESE DEWPOINTS ARE PRODUCING SFC BASED
INSTABILITY VALUES IN THE 1000-2000 J/KG RANGE. WE BELIEVE THE
BATCH OF SHRAS/TSRAS UPSTREAM WILL HELP MOISTEN THE BOUNDARY LAYER
TO PRODUCE DEWPOINTS IN THE U50S TO L60S OVER THE FCST AREA.
HOWEVER...HEIGHT FALLS AND STEEP MID LEVEL LAPSE RATES ARE LACKING
TODAY. ALSO...DEEP BULK SHEAR IN THE 0-6 KM LAYER IS ONLY ABOUT
30 KTS. AGAIN...ANY MULTICELLULAR CONVECTION WILL LIKELY FORM INTO
A LINE. IT MAY BE AN EARLY SHOW WITH ANY STRONG TO SEVERE TSRAS
OCCURRING IN THE LATE MORNING THROUGH THE MID AFTERNOON.
OUR LOCAL MAGLENTA SEVERE WEATHER CONDITIONAL INDEX YIELDS A MINOR
SEVERE DAY /LESS THAN 10 EVENTS/ POSSIBLE WITH THE FOLLOWING
VALUES ENTERED:
SBCAPE=1200 J/KG /THIS MAY BE TOO HIGH/
MAX SOUNDING WIND = 60 KTS
EHI = 0.4
0-3KM SREH = 80
STORM MOTION = 25KTS
THE UPPER LEVEL DIVERGENCE FROM THE GFS IS GREATEST BETWEEN 1800-0000
UTC OVER WRN-CNTRL NEAR THE LEFT FRONT QUADRANT OF AN H250 80-95 KT
JET STREAK OVER LOWER 0H-WRN PA. THE BEST H850 LLJ OF 25-30 KTS
MOVES THROUGH BY 1800 UTC. THE WET BULB ZERO HEIGHTS ARE IN THE
8.5-10 KFT RANGE...WHICH IS ABOUT NORMAL FOR MID-LATE JUNE. THE
BEST SEVERE THREAT WILL BE DAMAGING WINDS. WE ADDED ENHANCED
WORDING OF SMALL HAIL...GUSTY WINDS...AND HEAVY RAINFALL TO THE
GRIDS. PRECIPITABLE WATER VALUES RISE BACK TO 1-1.5 INCHES...SO
SOME BURSTS OF HEAVY RAINFALL ARE POSSIBLE THROUGHOUT THE DAY...AS
THE AIR MASS GETS MORE HUMID.
GFSMOS HIGH TEMPS LOOKED PRETTY GOOD.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY NIGHT/...
SUNDAY NIGHT...ANY SHOWERS AND THUNDERSTORMS SHOULD BEGIN TO
DECREASE IN THE EARLY EVENING WITH SOME PATCHY FOG FORMING...AS
THE SKIES WILL LIKELY BECOME PARTLY CLOUDY. A MID AND UPPER JET
MAX BEGINS TO INCH CLOSE TO THE FCST AREA FROM THE SOUTH AND WEST
TOWARDS 1200 UTC...AND THIS MAY ACTUALLY INCREASE THE CHANCES FOR
SVR WEATHER FROM THE CAPITAL DISTRICT...SRN VT...AND THE CATSKILLS
SOUTHWARD FOR MONDAY. SPC DAY 2 LOOKS ACTUALLY PRETTY GOOD.
MONDAY...THE SHORT TERM MODEL GUIDANCE INDICATES THE OCCLUDED
FRONT ASSOCIATED WITH THE POSITIVELY TILTED UPPER LEVEL TROUGH
UPSTREAM MAY TRIGGER ANOTHER ROUND OF STRONG TO SEVERE
THUNDERSTORMS. A MOIST AND UNSTABLE AIR MASS WILL BE IN PLACE WITH
EVEN SOME DECENT SOLAR HEATING DURING THE MORNING THAT A
CLUSTER/LINE OF SEVERE THUNDERSTORMS MAY OCCUR. AN 250 HPA JET
STREAK OF 90-100 KTS WILL BE OVER CNTRL-ERN PA...ERN NY...AND WRN
NEW ENGLAND. THE DEEP SHEAR LOOKS BETTER WITH AROUND 50 KTS
POTENTIALLY REALIZING SURFACE BASED INSTABILITY OF 1000-2000
J/KG...SO LARGE HAIL AND BOWING SEGMENTS ALONG A LINE MAY BE
POSSIBLE. WE WILL CONTINUE TO MENTION THE SEVERE THREAT IN THE
HAZARDOUS WEATHER OUTLOOK.
MONDAY NIGHT...THE OCCLUDED BOUNDARY SHOULD MAKE STEADY PROGRESS
ACROSS ERN NY WITH SHOWERS AND THUNDERSTORMS TAPERING AROUND
MIDNIGHT. WE TENDED TO LOWER THE POPS TO SLIGHT CHANCE VALUES
AFTER 0400 UTC TUE. SFC HIGH PRESSURE BEGINS TO BUILD IN FROM THE
MIDWEST TUESDAY MORNING...THE UPPER TROUGH AXIS STILL WILL LINGER
OVER ERN NY/WRN NEW ENGLAND ON TUE.
&&
.LONG TERM /TUESDAY THROUGH SATURDAY/...
UPPER TROUGH AXIS FINALLY MOVES OFF TO THE EAST TUESDAY EVENING.
WILL HAVE LINGERING THREAT FOR CONVECTIVE TUESDAY. FLOW BECOMES
FLATTENED ACROSS THE NORTHERN TIER OF THE UNITED STATES FOR MID WEEK
WITH HIGHER PRESSURE BUILDING IN AT THE SURFACE. IMPULSES WILL MOVE
THROUGH QUICK FLOW WITH THE SURFACE RIDGE GETTING SUPPRESSED. THE
NEXT MAIN SHORT WAVE MOVES ACROSS WESTERN CANADA WITH A TROUGH
DIGGING ACROSS THE GREAT LAKES REGION NEXT WEEKEND AND A RIDGE
BUILDING OVER THE PLAINS. THE MODELS DIFFER WITH HOW AMPLIFIED THE
PATTERN WILL GET. THE ECMWF IS THE MOST ROBUST. GENERALLY...FINALLY
LOOKING AT DRY WEATHER FOR TUESDAY NIGHT THROUGH WEDNESDAY NIGHT
WITH CHANCES FOR SHOWERS AND THUNDERSTORMS RETURNING FOR LATE IN THE
WEEK INTO NEXT WEEKEND.
&&
.AVIATION /12Z SUNDAY THROUGH THURSDAY/...
A SFC TROUGH ASSOCIATED WITH AN UPPER LEVEL LOW OVER THE NRN GREAT
LAKES REGION WILL CONTINUE TO BRING SHOWERS AND THUNDERSTORMS TO ERN
NY AND WRN NEW ENGLAND PRIMARILY BETWEEN 1200 UTC SUN TO 0000 UTC
MON. MULTICELLULAR CONVECTION WILL EVOLVE INTO A SLOW MOVING LINE
OF STRONG TO POTENTIALLY SEVERE THUNDERSTORMS IN THE LATE MORNING
INTO THE EARLY PM. WE ADDED A TEMPO FOR A TSRA AT KALB AND KGFL
BTWN 12-14 UTC BASED ON THE RADAR TRENDS. WE INCLUDED A VCTS AT
KPOU AROUND 1400 UTC. WE STILL INCLUDED CB/S FOR NOW UNTIL THE
CONVECTIVE DETAILS BECOME MORE CLEARER OVER THE NEXT 3 TO 6 HOURS
FOR THE AFTERNOON TIME FRAME. THERE IS A GOOD BET FOR MVFR VSBYS
AT ALL THE TAF SITES PRIOR TO AND SHORTLY AFTER 1800 UTC IN THE
SHOWERY ACTIVITY. THE SHOWERS AND THUNDERSTORMS SHOULD DIMINISH
AFTER 0000 UTC MON.
THE WINDS WILL GENERALLY BE S/SE AT 5-10 KTS AFTER 1200 UTC...WITH A
FEW GUSTS CLOSE TO 20 KTS AT KALB. THE WINDS WILL RELAX AFTER 0000
UTC AND WILL BECOME LIGHT TO CALM AT 5 KTS OR LESS. SOME MVFR/IFR
RADIATIONAL MIST/FOG IS POSSIBLE AT ALL SITES DEPENDING ON THE
AMOUNT OF CLEARING IN THE WAKE OF THE SFC TROUGH.
OUTLOOK...
MON...VFR/MVFR...CHC OF SHRA/TSTMS.
TUE...VFR...CHC OF PM -SHRA/TSTMS.
WED...VFR...NO SIG WX.
THU...VFR...CHC -SHRA/TSTMS.
&&
.FIRE WEATHER...
SEVERAL DISTURBANCES ASSOCIATED WITH AN UPPER LEVEL TROUGH WILL
PRODUCE SHOWERS AND THUNDERSTORMS THROUGH MONDAY. AN OCCLUDED
FRONT WILL CLEAR MOST OF THE REGION MONDAY NIGHT INTO TUESDAY. WET
FLAG CONDITIONS ARE LIKELY THIS AFTERNOON.
RH VALUES WILL ONLY FALL TO 60 TO 75 PERCENT TODAY...AND THEN
RECOVER TO 85 TO 100 PERCENT SUNDAY NIGHT. RH VALUES WILL FALL TO
50 TO 70 PERCENT MONDAY AFTERNOON.
SURFACE WINDS OF 5 TO 15 MPH WILL BE COMMON FROM THE SOUTH TODAY
WITH A FEW GUSTS TO 25 MPH. THE WINDS WILL BECOME LIGHT AND
VARIABLE SUNDAY NIGHT. SOUTH OR SOUTHWEST WINDS OF 10 TO 15 MPH
WILL OCCUR ON MONDAY. GUSTY WINDS IN EXCESS OF 30 MPH ARE
POSSIBLE WITH ANY THUNDERSTORMS.
&&
.HYDROLOGY...
THE NEXT FEW DAYS WILL FEATURE PERIODS OF SHOWERS AND
THUNDERSTORMS. PRECIPITABLE WATER VALUES WILL RISE TO ABOUT 150%
OF NORMAL IN SOME LOCATIONS. HEAVY DOWNPOURS FROM THUNDERSTORMS
ARE LIKELY WITH ONE TO TWO INCHES OCCURRING IN SOME LOCATIONS.
OVERALL...MAIN STEM RIVERS WILL NOT HAVE SIGNIFICANT RISES.
HOWEVER...SOME SMALL CREEKS AND STREAMS MAY REACH BANKFULL IN
PERSISTENT OR HEAVY RAINFALL TODAY AND TOMORROW. SOME RURAL/URBAN
AND SMALL STREAM ADVISORIES MAY BE NECESSARY...BUT FLOODING IS NOT
EXPECTED. A DRIER AIR MASS WILL BUILD IN BY MID WEEK.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.
&&
SYNOPSIS...WASULA
NEAR TERM...WASULA
SHORT TERM...WASULA
LONG TERM...IAA
AVIATION...WASULA
FIRE WEATHER...WASULA
HYDROLOGY...WASULA
Hazardous weather outlook, Jun 22, 3:26 AM EST, 5 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
426 AM EDT SUN JUN 22 2008
CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-231100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
426 AM EDT SUN JUN 22 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.
.DAY ONE...TODAY AND TONIGHT
SCATTERED STRONG THUNDERSTORMS ARE EXPECTED. SOME OF THESE STORMS
MAY BECOME SEVERE. ANY SEVERE STORMS THAT DEVELOP WILL BE CAPABLE
OF WIND GUSTS IN EXCESS OF 60 MPH AND HAIL GREATER THAN THREE
QUARTERS OF AN INCH IN DIAMETER. STORMS WILL MOVE NORTHEAST AT 30
MPH. IN ADDITION...STORMS WILL LIKELY PRODUCE VERY HEAVY RAINFALL
THAT COULD LEAD TO SOME URBAN OR RURAL AND SMALL STREAM FLOODING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ON MONDAY
AHEAD OF AN OCCLUDED FRONT. DAMAGING WINDS IN EXCESS OF 60 MPH
AND HAIL LARGER THAN PENNIES WILL BE THE MAIN THREATS ONCE AGAIN
WITH ANY SEVERE THUNDERSTORMS.
THERE IS A CHANCE OF THUNDERSTORMS DURING THE AFTERNOONS OF
THURSDAY AND FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY.
TAW
FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/ALBANY
In the hours before
Special weather statement, Jun 22, 8:29 AM EST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
929 AM EDT SUN JUN 22 2008
NYZ063-064-221430-
EASTERN ULSTER NY-WESTERN ULSTER NY-
929 AM EDT SUN JUN 22 2008
...A STRONG THUNDERSTORM IN ULSTER COUNTY...
AT 926 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...FREQUENT LIGHTNING...AND HEAVY
RAIN. THIS STORM WAS LOCATED 10 MILES SOUTHWEST OF ELLENVILLE...AND
MOVING NORTHEAST AT 25 MPH.
THE THUNDERSTORM WILL BE NEAR...
ELLENVILLE BY 945 AM EDT
NAPANOCH BY 950 AM EDT
KERHONKSON BY 1000 AM EDT
OLIVEBRIDGE BY 1020 AM EDT
TILLSON BY 1025 AM EDT
HURLEY BY 1030 AM EDT
IN ADDITION TO FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY
RAIN...WET ROADS WILL CAUSE SLIPPERY TRAVEL CONDITIONS. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
BGM
WWW.WEATHER.GOV/ALBANY
Special weather statement, Jun 22, 9:06 AM EST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1006 AM EDT SUN JUN 22 2008
NYZ063-064-221445-
EASTERN ULSTER NY-WESTERN ULSTER NY-
1006 AM EDT SUN JUN 22 2008
...A STRONG THUNDERSTORM IN ULSTER COUNTY...
AT 1001 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 55 MPH...FREQUENT
LIGHTNING...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR
KERHONKSON...OR ABOUT OVER ELLENVILLE...AND MOVING NORTHEAST AT 25
MPH.
THE THUNDERSTORM WILL BE NEAR...
7 MILES NORTHWEST OF NEW PALTZ BY 1015 AM EDT
TILLSON AND 6 MILES SOUTHEAST OF OLIVEBRIDGE BY 1025 AM EDT
HURLEY BY 1035 AM EDT
KINGSTON AND 7 MILES SOUTHEAST OF WEST HURLEY BY 1040 AM EDT
LAKE KATRINE...8 MILES SOUTHEAST OF WOODSTOCK AND 9 MILES SOUTH OF
SAUGERTIES BY 1045 AM EDT
IN ADDITION TO HAIL AND STRONG WIND HAZARDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
BGM
WWW.WEATHER.GOV/ALBANY
Event by event
11 thunderstorm wind, 10 hail, 1 funnel cloud, 1 lightning. Local standard time, as filed.
Thunderstorm Wind, Ulster
- When
- June 22, 9:15 AM EST
- Where
- Ulster County, 0.86 mi NE of Wawarsing
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 41.760, -74.360
Multiple trees and wires were reported down due to strong thunderstorm winds in Wawarsing.
Hail, Albany
- When
- June 22, 9:25 AM EST
- Where
- Albany County, Feura Bush
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 42.580, -73.880
Quarter size hail was reported in Feura Bush during a thunderstorm.
Hail, Schenectady
- When
- June 22, 3:20 PM EST
- Where
- Schenectady County, 0.51 mi W of Schenectady
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 42.800, -73.930
Penny size hail was reported in Schenectady during a thunderstorm.
Funnel Cloud, Albany
- When
- June 22, 3:22 PM EST to 3:30 PM EST
- Where
- Albany County, 0.51 mi W of Westmere
- Reported by
- Trained Spotter
- Coordinates
- 42.700, -73.890
Several reports of funnel clouds were reported in Guilderland. One report sighted the funnel on East Lydius Street.
Hail, Schenectady
- When
- June 22, 3:29 PM EST
- Where
- Schenectady County, 0.69 mi S of Aqueduct
- Measured
- 1 in hail
- Reported by
- Broadcast Media
- Coordinates
- 42.820, -73.900
Quarter size hail was reported in Niskayuna by a broadcast meteorologist during a thunderstorm.
Hail, Schenectady
- When
- June 22, 3:30 PM EST
- Where
- Schenectady County, 0.69 mi S of Aqueduct
- Measured
- 2 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.820, -73.900
Hen egg size hail was reported near the intersection of River Road and Balltown Road in Niskayuna. This large hail stripped the leaves off many trees in the area.
Lightning, Schenectady
- When
- June 22, 3:30 PM EST
- Where
- Schenectady County, 2 mi NW of Rotterdam
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 42.840, -74.028
Lightning struck a tree approximately 2 miles northwest of Rotterdam, resulting in downed powerlines.
Thunderstorm Wind, Albany
- When
- June 22, 3:30 PM EST
- Where
- Albany County, 0.51 mi W of Westmere
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 42.700, -73.890
Numerous trees were reported down at Coons Road and Interstate 90 in Guilderland due to strong thunderstorm winds.
Hail, Schenectady
- When
- June 22, 3:31 PM EST
- Where
- Schenectady County, 0.51 mi W of Schenectady
- Measured
- 1 in hail
- Reported by
- NWS Employee
- Coordinates
- 42.800, -73.930
Quarter size hail was reported in Schenectady during a thunderstorm.
Thunderstorm Wind, Herkimer
- When
- June 22, 3:35 PM EST
- Where
- Herkimer County, 0.5 mi E of Dolgeville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 43.100, -74.770
A trained spotter estimated a peak wind gust of 60 mph near Dolgeville during a thunderstorm.
Thunderstorm Wind, Herkimer
- When
- June 22, 3:35 PM EST
- Where
- Herkimer County, Herkimer
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 43.030, -75.020
A trained spotter in Herkimer estimated a peak wind gust of 60 mph during a thunderstorm.
Hail, Schenectady
- When
- June 22, 3:50 PM EST
- Where
- Schenectady County, 0.51 mi W of Schenectady
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.800, -73.930
Quarter size hail was reported in Schenectady near the Schenectady High School at Phoenix Avenue and The Plaza.
Thunderstorm Wind, Schenectady
- When
- June 22, 4:00 PM EST
- Where
- Schenectady County, 0.69 mi S of Aqueduct
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 42.820, -73.900
Multiple trees were reported down in Niskayuna near River Road and Route 146.
Thunderstorm Wind, Saratoga
- When
- June 22, 4:05 PM EST
- Where
- Saratoga County, 0.51 mi E of Clifton Park Center
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 42.850, -73.810
Trees and wires were reported down in multiple locations in and near Clifton Park due to strong thunderstorm winds. Some of the reports included trees and wires down near the junction of Routes 146 and 146A in Jonesville, at the intersection of Kinns Road and Twilight Drive, and on Bruno Road.
Hail, Saratoga
- When
- June 22, 4:18 PM EST
- Where
- Saratoga County, 1.22 mi SE of Saratoga Spgs
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 43.070, -73.780
Quarter size hail was reported in Saratoga Springs during a thunderstorm.
Thunderstorm Wind, Saratoga
- When
- June 22, 4:20 PM EST
- Where
- Saratoga County, 1.22 mi SE of Saratoga Spgs
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 43.070, -73.780
A tree fell on a house in Saratoga Springs due to strong thunderstorm winds.
Hail, Saratoga
- When
- June 22, 4:22 PM EST
- Where
- Saratoga County, 1.47 mi SSW of Gurn Spg
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 43.150, -73.740
Penny size hail was reported approximately 1 mile southwest of Travers Corners during a thunderstorm.
Hail, Saratoga
- When
- June 22, 4:24 PM EST
- Where
- Saratoga County, 0.51 mi W of Mechanicville
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 42.900, -73.690
Penny size hail was reported near Mechanicville during a thunderstorm. The hail covered the ground.
Thunderstorm Wind, Rensselaer
- When
- June 22, 4:30 PM EST
- Where
- Rensselaer County, 0.86 mi SE of Hemstreet Park
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 42.890, -73.660
Wires were reported down at Hemstreet Park in Reynolds due to strong thunderstorm winds.
Thunderstorm Wind, Rensselaer
- When
- June 22, 4:31 PM EST
- Where
- Rensselaer County, 0.51 mi W of Schaghticoke
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 42.900, -73.590
Trees were reported down in Schaghticoke due to strong thunderstorm winds.
Hail, Ulster
- When
- June 22, 8:55 PM EST
- Where
- Ulster County, New Paltz
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 41.750, -74.080
Penny size hail was reported in New Paltz during a thunderstorm.
Thunderstorm Wind, Columbia
- When
- June 23, 1:45 AM EST
- Where
- Columbia County, 0.51 mi E of Claverack
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 42.220, -73.720
Trees and wires were reported down in Claverack due to strong thunderstorm winds.
Thunderstorm Wind, Rensselaer
- When
- June 23, 2:00 AM EST
- Where
- Rensselaer County, 0.86 mi SE of Nassau
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 42.510, -73.610
Strong thunderstorm winds snapped power poles and downed wires in Nassau and Schodack.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds and Lightning Strikes in Florida, June 22 to 24, 20081 death · 3 injured · $41,000 · 56 kt wind · 5 events
- Hail and Damaging Winds in Massachusetts, June 22, 20081 death · $38,000 · 1 in hail · 9 events
- Hail and Lightning Strike in Indiana, June 22, 2008$1.0 million · 1.75 in hail · 17 events
- Hail in Ohio, June 22, 2008$200,000 · 1.75 in hail · 49 events
- Hail and Damaging Winds in Georgia, June 22, 2008$1.0 million · 1.75 in hail · 8 events
- Hail in West Virginia, June 22, 2008$115,000 · 2 in hail · 45 events
- Tornado and Flash Flood in Michigan, June 22 to 23, 2008$150,000 · EF1 · 13 events
- Hail and Damaging Winds in South Carolina, June 22, 2008$350,000 · 1 in hail · 12 events
- Hail and Damaging Winds in Virginia, June 22, 2008$209,000 · 1 in hail · 15 events
- Hail and Damaging Winds in Virginia, June 22, 2008$15,000 · 1.75 in hail · 64 events
- Lightning Strike in New York, June 22, 2008$200,000 · 1 event
- Hail and Damaging Winds in North Carolina, June 22, 2008$50,000 · 1 in hail · 26 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 116071, 116073, 116074, 116079, 116080, 116081, 116085, 116093, 116097, 116098, 116103, 116105, 116106, 116107, 116108, 116109, 116110, 116111, 116112, 116113, 116115, 116116, 116117.